3 min read

A Week in the Bay

0

I’m back in Texas from my trip to the bay area (refer to last post) and using the word ‘phenomenal’ to describe the past couple of days would be an understatement. I landed in San Francisco without much of a plan for the next couple of days except what I was doing that day, and as though it was divinely orchestrated… everything simply fell into place. My days were spent going back and forth between west, east, and south bay, visiting offices (namely Pinterest, Box, Apple, Twitter, Clever, and Yahoo) meeting people, and just being inspired. I left on the trip with the hope to immerse myself in the tech scene for a few days, what I didn’t expect was to meet strangers turned friends that would have such a profound effect on me. I’m a couple of days shy of starting my last semester of college and I’m currently so invigorated about my future, passions, and the powerful force that is the tech industry. My days there all seemed to reflect a central theme that can be summarized by one of my absolute favorite quotes by Steve Jobs about the work you will do in life.

Your work is going to fill a large part of your life, and the only way to be truly satisfied is to do what you believe is great work. And the only way to do great work is to love what you do. If you haven’t found it yet, keep looking. Don’t settle. As with all matters of the heart, you’ll know when you find it.

I recently realized that I romanticize my work the same way I do love. I’ve always been the type of girl to chase a fairy tale, the realism of which could be debated. But, that’s the same way I think about my future and career. I yearn to be hopelessly in love with the work I do, for the realization of my purpose to be love at first sight, and these past few days showed me that when it comes to the tech industry, I’m exactly where I’m supposed to be, doing exactly what I’m supposed to be doing.

 

Here was my schedule for trip, as you can see it was pretty busy!

Thursday:
9:35am – Flight departed AUS
1:05pm – Landed in SFO
1:30pm – BART (the train) to Oakland (drop off suitcases)
2:30pm – BART to San Francisco
3:30pm – Meet K at Pinterest HQ
4:30pm – Carpool to Los Altos, CA (1 hour trip)
6:00pm – Bay Area Girl Geek Dinner at Box HQ in Los Altos
8:00pm – Carpool back to San Francisco
9:00pm – Meet C at BART, head to Oakland

Friday:
9:00am – Take train (3 hour trip) to Cupertino, CA
12:00pm – Lunch at Apple HQ in Cupertino
2:00pm – Caltrain back to Oakland
5:00pm – Finally back
8:00pm – Sushi & drinks at Ozumo – Oakland

Saturday & Sunday:
Mainly spent in Oakland. Did tourist things, met up with people, ate great food, watched Selma, etc.

Monday:
11:00am – BART to San Francisco
12:00pm – Lunch at Twitter HQ
1:30pm – Meet R for coffee in SOMA
3:00pm – BART to Oakland to change
6:00pm – Dinner with A & S at Osha Thai San Francisco
7:30pm – BART to Oakland
8:00pm – Drinks and Intel Intern Reunion at Luka’s Oakland

Tuesday:
8:00am – BART to San Francisco
9:00am – Shoot with A & S at California Street
11:15am – Meet R & G at Yahoo! San Francisco Office
12:00pm – Lunch with R at Yahoo!
1:30pm – Meet O at Red Door Coffee
1:45pm – Clever HQ Tour
2:00pm – BART to Oakland (grab suitcases)
4:00pm – BART to SFO
6:30pm – Flight leaves
1:30am – Landed in Austin

I’m so grateful for all the people I met and those who reached out to me for lunch, dinner, coffee. As someone who travels quite a bit, I have to say this was by far my most impactful trip. Here’s to 2015 starting off and being everything I’d hoped.